Alert archive / California / Beach Hazards Statements in 2026

Beach Hazards Statement 4, NWS Eureka, CA

January 18, 2026Del Norte County, Humboldt County, Mendocino County, California

NWS Eureka, CA issued this beach hazards statement at Jan 18, 2026, 11:52 AM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Jan 20, 2026, 4:00 AM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2026, 11:52 AM PST (19:52 UTC)
In effect from
Jan 20, 2026, 4:00 AM PST
Expired
Jan 20, 2026, 8:00 PM PST
In force
16 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 7.9 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2026-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2026-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2681 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

970 
WHUS46 KEKA 181952
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
1152 AM PST Sun Jan 18 2026

CAZ101-103-104-190500-
/O.NEW.KEKA.BH.S.0004.260120T1200Z-260121T0400Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
1152 AM PST Sun Jan 18 2026

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE MONDAY NIGHT
THROUGH TUESDAY EVENING...

* WHAT...Moderate threat of sneaker waves expected.

* WHERE...Coastal Del Norte, Northern Humboldt Coast and 
  Southwestern Humboldt Counties.

* WHEN...From late Monday night through Tuesday evening. .

* IMPACTS...Large, unexpected waves can sweep across the beach 
  without warning, sweeping people into the sea from rocks, 
  jetties, and beaches. These sneaker waves can also move large 
  objects such as logs, crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes.  Avoid
rocks and jetties. Avoid steep beaches.  Stay much farther back
from the water and never turn your back on the ocean.

&&

$$

CAZ109-190500-
/O.NEW.KEKA.BH.S.0004.260120T1500Z-260121T0400Z/
Mendocino Coast-
1152 AM PST Sun Jan 18 2026

...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

* WHAT...Moderate threat of sneaker waves expected.

* WHERE...Mendocino Coast County.

* WHEN...From Tuesday morning through Tuesday evening. .

* IMPACTS...Large, unexpected waves can sweep across the beach 
  without warning, sweeping people into the sea from rocks, 
  jetties, and beaches. These sneaker waves can also move large 
  objects such as logs, crushing anyone caught underneath.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes.  Avoid
rocks and jetties. Avoid steep beaches.  Stay much farther back
from the water and never turn your back on the ocean.

&&

$$
5 follow-up statements
373 
WHUS46 KEKA 182301
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
301 PM PST Sun Jan 18 2026

CAZ101-103-104-190715-
/O.CON.KEKA.BH.S.0004.260120T1200Z-260121T0400Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
301 PM PST Sun Jan 18 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE MONDAY
NIGHT THROUGH TUESDAY EVENING...

* WHAT...Increased threat of sneaker waves expected.

* WHERE...Coastal Del Norte, Northern Humboldt Coast and 
  Southwestern Humboldt Counties.

* WHEN...From late Monday night through Tuesday evening. .

* IMPACTS...Large, unexpected waves can sweep across the beach 
  without warning, sweeping people into the sea from rocks, 
  jetties, and beaches. These sneaker waves can also move large 
  objects such as logs, crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes.  Avoid
rocks and jetties. Avoid steep beaches.  Stay much farther back
from the water and never turn your back on the ocean.

&&

$$

CAZ109-190715-
/O.CON.KEKA.BH.S.0004.260120T1500Z-260121T0400Z/
Mendocino Coast-
301 PM PST Sun Jan 18 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

* WHAT...Increased threat of sneaker waves expected.

* WHERE...Mendocino Coast County.

* WHEN...From Tuesday morning through Tuesday evening. .

* IMPACTS...Large, unexpected waves can sweep across the beach 
  without warning, sweeping people into the sea from rocks, 
  jetties, and beaches. These sneaker waves can also move large 
  objects such as logs, crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes.  Avoid
rocks and jetties. Avoid steep beaches.  Stay much farther back
from the water and never turn your back on the ocean.

&&

$$
739 
WHUS46 KEKA 190914
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
114 AM PST Mon Jan 19 2026

CAZ101-103-104-191715-
/O.CON.KEKA.BH.S.0004.260120T1200Z-260121T0400Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
114 AM PST Mon Jan 19 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH TUESDAY EVENING...

* WHAT...Increased threat of sneaker waves expected.

* WHERE...Coastal Del Norte, Northern Humboldt Coast and 
  Southwestern Humboldt Counties.

* WHEN...From late tonight through Tuesday evening. .

* IMPACTS...Large, unexpected waves can sweep across the beach 
  without warning, sweeping people into the sea from rocks, 
  jetties, and beaches. These sneaker waves can also move large 
  objects such as logs, crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes.  Avoid
rocks and jetties. Avoid steep beaches.  Stay much farther back
from the water and never turn your back on the ocean.

&&

$$

CAZ109-191715-
/O.CON.KEKA.BH.S.0004.260120T1500Z-260121T0400Z/
Mendocino Coast-
114 AM PST Mon Jan 19 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

* WHAT...Increased threat of sneaker waves expected.

* WHERE...Mendocino Coast County.

* WHEN...From Tuesday morning through Tuesday evening. .

* IMPACTS...Large, unexpected waves can sweep across the beach 
  without warning, sweeping people into the sea from rocks, 
  jetties, and beaches. These sneaker waves can also move large 
  objects such as logs, crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes.  Avoid
rocks and jetties. Avoid steep beaches.  Stay much farther back
from the water and never turn your back on the ocean.

&&

$$
963 
WHUS46 KEKA 191952
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
1152 AM PST Mon Jan 19 2026

CAZ101-103-104-201300-
/O.CON.KEKA.BH.S.0004.260120T1200Z-260121T0400Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
1152 AM PST Mon Jan 19 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH TUESDAY EVENING...

* WHAT...Increased threat of sneaker waves expected.

* WHERE...Coastal Del Norte, Northern Humboldt Coast and 
  Southwestern Humboldt Counties.

* WHEN...From late tonight through Tuesday evening. .

* IMPACTS...Large, unexpected waves can sweep across the beach 
  without warning, sweeping people into the sea from rocks, 
  jetties, and beaches. These sneaker waves can also move large 
  objects such as logs, crushing anyone caught underneath.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes.  Avoid
rocks and jetties. Avoid steep beaches.  Stay much farther back
from the water and never turn your back on the ocean.

&&

$$

CAZ109-201300-
/O.CON.KEKA.BH.S.0004.260120T1500Z-260121T0400Z/
Mendocino Coast-
1152 AM PST Mon Jan 19 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

* WHAT...Increased threat of sneaker waves expected.

* WHERE...Mendocino Coast County.

* WHEN...From Tuesday morning through Tuesday evening. .

* IMPACTS...Large, unexpected waves can sweep across the beach 
  without warning, sweeping people into the sea from rocks, 
  jetties, and beaches. These sneaker waves can also move large 
  objects such as logs, crushing anyone caught underneath.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes.  Avoid
rocks and jetties. Avoid steep beaches.  Stay much farther back
from the water and never turn your back on the ocean.

&&

$$
521 
WHUS46 KEKA 201102
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
302 AM PST Tue Jan 20 2026

CAZ101-103-104-201915-
/O.CON.KEKA.BH.S.0004.260120T1200Z-260121T0400Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
302 AM PST Tue Jan 20 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Increased threat of sneaker waves expected.

* WHERE...Coastal Del Norte, Northern Humboldt Coast and 
  Southwestern Humboldt Counties.

* WHEN...Through Tuesday evening.

* IMPACTS...Large, unexpected waves can sweep across the beach 
  without warning, sweeping people into the sea from rocks, 
  jetties, and beaches. These sneaker waves can also move large 
  objects such as logs, crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes.  Avoid
rocks and jetties. Avoid steep beaches.  Stay much farther back
from the water and never turn your back on the ocean.

&&

$$

CAZ109-201915-
/O.CON.KEKA.BH.S.0004.260120T1500Z-260121T0400Z/
Mendocino Coast-
302 AM PST Tue Jan 20 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM PST THIS
MORNING THROUGH THIS EVENING...

* WHAT...Increased threat of sneaker waves expected.

* WHERE...Mendocino Coast County.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Large, unexpected waves can sweep across the beach 
  without warning, sweeping people into the sea from rocks, 
  jetties, and beaches. These sneaker waves can also move large 
  objects such as logs, crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes.  Avoid
rocks and jetties. Avoid steep beaches.  Stay much farther back
from the water and never turn your back on the ocean.

&&

$$
113 
WHUS46 KEKA 202025
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
1225 PM PST Tue Jan 20 2026

CAZ101-103-104-210400-
/O.CON.KEKA.BH.S.0004.000000T0000Z-260121T0400Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
1225 PM PST Tue Jan 20 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

* WHAT...Increased threat of sneaker waves expected.

* WHERE...Coastal Del Norte, Northern Humboldt Coast and 
  Southwestern Humboldt Counties.

* WHEN...Until 8 PM PST this evening. .

* IMPACTS...Large, unexpected waves can sweep across the beach 
  without warning, sweeping people into the sea from rocks, 
  jetties, and beaches. These sneaker waves can also move large 
  objects such as logs, crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes.  Avoid
rocks and jetties. Avoid steep beaches.  Stay much farther back
from the water and never turn your back on the ocean.

&&

$$

CAZ109-210400-
/O.CON.KEKA.BH.S.0004.000000T0000Z-260121T0400Z/
Mendocino Coast-
1225 PM PST Tue Jan 20 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

* WHAT...Increased threat of sneaker waves expected.

* WHERE...Mendocino Coast County.

* WHEN...Until 8 PM PST this evening. .

* IMPACTS...Large, unexpected waves can sweep across the beach 
  without warning, sweeping people into the sea from rocks, 
  jetties, and beaches. These sneaker waves can also move large 
  objects such as logs, crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes.  Avoid
rocks and jetties. Avoid steep beaches.  Stay much farther back
from the water and never turn your back on the ocean.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 18, 12:50 AM PST, 11 hours 2 minutes earlier.

Area forecast discussion, Jan 18, 12:50 AM PST, 11 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1250 AM PST Sun Jan 18 2026

.SYNOPSIS...High pressure is forecast to remain over NW California
into the new week resulting in dry weather and generally above
normal daytime temperatures. Overnight and morning temperatures
will remain chilly with night and shallow morning fog in the river
valleys.

&&

.DISCUSSION...An upper level ridge has situated itself over the West
Coast leading to large scale subsidence and adiabatic warming.
Anomalous interior warmth with temperatures above climatological
norms will continue under the strong ridge. With clear skies and
exceptional longwave cooling, it will continue to remain cold in
the river valleys each night and morning, especially in northern
Humboldt, Trinity and northern Mendo. The ridge aloft will
continue to provide dry and stable weather conditions for NW
California into the new week. The anomalous interior January
warmth is contributing to a strong inverted trough.

High clouds will stream over the area with coastal stratus
settling along the coast this morning. Patchy dense fog can be
expected this morning, especially around Humboldt Bay and
interior river valleys. Winds will remain light this morning with
some light offshore flow, which may help to lift stratus along the
coast. The trend in wind bearing aloft may reinforce cloud cover
despite surface winds trending easterly.

The resilient ridge remains over the PACNW, and will continue its
regime of subsidence, helping to scatter out cloud cover over the
CWA by this afternoon. Chances for the ridge to weaken or
breakdown do not increase until the middle of this coming week.
Probabilities for meaningful rainfall over 0.1 inch do not
increase until late this coming week and next weekend. After
another prolonged stretch of dry weather, wet weather will likely
return for the latter part of January for NW CA.

&&

.AVIATION...The marine layer has moved in and is bringing LIFR
conditions to the coastal areas. The HREF shows this pushing back to
the coast sometime around mid to late morning and then quickly
returning in the evening. The inland valleys are seeing fog return
again tonight and this will clear out during the day on Sunday.
Ukiah is not expected to see fog, but with the pattern shift and
more stratus around this will need to be watched. MKK

&&

.MARINE...Northerly winds remain around 5 to 15 kt south of Cape
Mendocino and these may increase slightly this afternoon with areas
of 20 kt winds south of Cape Mendocino. This will generally bring
wind driven waves of 3 to 5 feet. Locally areas of 6 foot waves are
possible just downwind of Cape Mendocino. North of Cape Mendocino
northerly winds are expected to increase to around 10 kt tonight.
These conditions are expected to persist through Monday evening and
diminish Monday night.

Monday night and Tuesday the GFS wave model is showing a long period
west to northwest wave moving in and building to around 5 to 6 feet
at 16 seconds. This is expected to combine with a 3 or 4 foot wave
of 12 seconds.

Lighter winds are expected Tuesday and Wednesday before strong to
near gale force winds are expected to return late in the week. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
None.
&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

Nearby

Beach Hazards Statements in California, 2026Every beach hazards statement in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.